| Catalog Number |
GLY120407 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/19/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b: procode: krd/hcg.Section e1.Initial reporter phone: (b)(6).Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
A healthcare professional reported that during a coil embolization, a non j&j microcatheter was in place and a galaxy g3 4mm x 7cm coil (gly120407, 0582529s) was delivered to target site.The coil was filled in the aneurysm and tried to detach, but the coil was unable to detach.The doctor only retracted the coil alone and switched to a new one to complete the surgery.The microcatheter was not replaced.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that during a coil embolization, a non-j&j microcatheter was in place and a galaxy g3 4mm x 7cm coil (gly120407, 0582529s) was delivered to target site.The coil was filled in the aneurysm and tried to detach, but the coil was unable to detach.The doctor only retracted the coil alone and switched to a new one to complete the surgery.The microcatheter was not replaced.The device was returned to j&j medtech for further evaluation.A non-sterile galaxy g3 4mm x 7cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the multiple kinks and stretches were found on the corewire.Dried blood residues were found surrounding the embolic coil and distal end of the device positioning unit (dpu).The device was inspected under microscopic magnification, and the embolic coil was found still attached to the resistance heating (rh).The distal outer sheath had not been softened, indicating that the detachment process was not initiated.The electrical resistance of the galaxy g3 device was measured with a multimeter, which is within the specification range.Also, the device was connected to a lab sample detachment control box (dcb), and to a lab sample enpower control cable, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard.The coil was successfully detached from the unit.A manufacturing record evaluation was performed, and no internal action related to the reported complaint condition were identified.The issue reported regarding the failure to detach the embolic coil could not be confirmed since the device met the electrical specification range.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.The kinks and stretches on the corewire were not originally reported, and the exact time of occurrence cannot be determined; therefore, these are not considered related to the issue reported.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no internal activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref#(b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.